Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 283, NWS Hastings, NE

August 8, 20114 counties in Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Aug 8, 2011, 3:43 AM CDT for 4 counties in Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2011, 3:43 AM CDT (08:43 UTC)
Expired
Aug 8, 2011, 4:30 AM CDT
In force
47 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Adams County, NE, Clay County, NE, Nuckolls County, NE, Webster County, NE

The radar

The Grand Island radar (KUEX), 24 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:04 AM CDTTSTM WND GST 50Glenvil, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1873 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1873 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WUUS53 KGID 080843
SVRGID
NEC001-035-129-181-080930-
/O.NEW.KGID.SV.W.0283.110808T0843Z-110808T0930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
343 AM CDT MON AUG 8 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
  SOUTHWESTERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN NUCKOLLS COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 430 AM CDT

* AT 340 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR AYR...OR 10 MILES SOUTH OF
  HASTINGS...AND MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
  ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  ROSEMONT...GLENVIL...LAWRENCE...DEWEESE...FAIRFIELD...CLAY CENTER
  AND NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4059 9794 4018 9802 4030 9860 4056 9857
TIME...MOT...LOC 0843Z 280DEG 26KT 4044 9843
WIND...HAIL 60MPH 0.88IN

$$
3 follow-up statements
412 
WWUS53 KGID 080856
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
356 AM CDT MON AUG 8 2011

NEC001-035-129-181-080930-
/O.CON.KGID.SV.W.0283.000000T0000Z-110808T0930Z/
CLAY NE-NUCKOLLS NE-WEBSTER NE-ADAMS NE-
356 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAMS...NORTHEASTERN WEBSTER...NORTHWESTERN NUCKOLLS AND SOUTHWESTERN
CLAY COUNTIES UNTIL 430 AM CDT...

AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF DEWEESE...OR 16 MILES
SOUTHEAST OF HASTINGS...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  DEWEESE...FAIRFIELD...CLAY CENTER AND NELSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4059 9794 4018 9802 4030 9860 4056 9857
TIME...MOT...LOC 0856Z 275DEG 25KT 4038 9823
WIND...HAIL 60MPH 0.88IN

$$
647 
WWUS53 KGID 080913
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
413 AM CDT MON AUG 8 2011

NEC001-035-129-181-080930-
/O.CON.KGID.SV.W.0283.000000T0000Z-110808T0930Z/
CLAY NE-NUCKOLLS NE-WEBSTER NE-ADAMS NE-
413 AM CDT MON AUG 8 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
ADAMS...NORTHEASTERN WEBSTER...NORTHWESTERN NUCKOLLS AND SOUTHWESTERN
CLAY COUNTIES UNTIL 430 AM CDT...

AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH.  THIS STORM WAS LOCATED NEAR DEWEESE...OR 24 MILES SOUTHEAST
OF HASTINGS...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN NUCKOLLS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4059 9794 4018 9802 4030 9860 4056 9857
TIME...MOT...LOC 0913Z 281DEG 31KT 4032 9801
WIND...HAIL 60MPH 0.88IN

$$
539 
WWUS53 KGID 080927
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
427 AM CDT MON AUG 8 2011

NEC001-035-129-181-080936-
/O.EXP.KGID.SV.W.0283.000000T0000Z-110808T0930Z/
CLAY NE-NUCKOLLS NE-WEBSTER NE-ADAMS NE-
427 AM CDT MON AUG 8 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS...
NORTHEASTERN WEBSTER...NORTHWESTERN NUCKOLLS AND SOUTHWESTERN CLAY
COUNTIES WILL EXPIRE AT 430 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR 
NORTHEASTERN JEWELL...SOUTHERN CLAY...FILLMORE...NUCKOLLS...AND 
THAYER COUNTIES UNTIL 500 AM CDT.

LAT...LON 4059 9794 4018 9802 4030 9860 4056 9857
TIME...MOT...LOC 0926Z 281DEG 31KT 4030 9787

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 12:32 AM CDT, 3 hours 11 minutes earlier.

Area forecast discussion, Aug 8, 12:32 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1232 AM CDT MON AUG 8 2011

.AVIATION...06Z TAF. MAIN CONCERN FOR THIS TAF PERIOD COMES RIGHT
OFF THE BAT...WITH SHOWERS AND THUNDERSTORMS CONTINUING OVERNIGHT.
ACTIVITY IS SCATTERED ABOUT THE AREA...AND DECIDED TO KEEP A TEMPO
GROUP GOING FOR THE NEXT FEW HOURS. OTHERWISE HAVE QUIET...VFR
CONDITIONS GOING FOR THE REST OF THE TAF PERIOD...AS ADDITIONAL
PRECIPITATION CHANCES LATER TODAY ARE LOW ENOUGH FOR ME TO KEEP
THE MENTION OUT AT THIS POINT. WINDS EXPECTED TO BE VARIABLE
THROUGH THE OVERNIGHT HOURS...EVENTUALLY BECOMING MORE N/NE
THROUGH THE DAY...BUT SPEEDS REMAIN ON THE LIGHT SIDE NEAR 10
MPH.

&&

PREV DISCUSSION... /ISSUED 315 PM CDT SUN AUG 7 2011/

SHORT TERM...TONIGHT THROUGH 12Z TUESDAY. MAIN FORECAST CONCERNS
WILL BE CHANCES FOR THUNDERSTORMS.

CURRENT RADAR TRENDS HAVE THUNDERSTORMS MOVING THROUGH THE SOUTHERN
PART OF THE FORECAST AREA THIS AFTERNOON. SATELLITE SHOWS CLOUDS
CLEARING OUT OF MOST OF THE REMAINDER OF THE FORECAST AREA. WITH ALL
OF THE CONVECTION IN THE PAST SEVERAL HOURS THERE ARE MANY WEAK
OUTFLOW BOUNDARIES AND THE MAIN SYNOPTIC BOUNDARY IS SOMEWHAT
DIFFICULT TO FIND WITH THE CONVECTION. THE LATEST VISIBLE SATELLITE
SHOWS SOME CONVECTION STARTING IN THE BLACK HILLS AND IN THE
PANHANDLE OF NEBRASKA.

MODELS HAVE AN UPPER LEVEL WAVE MOVING THROUGH THE AREA TONIGHT WITH
A WEAKER WAVE MONDAY AFTERNOON AND EVENING. A SURFACE BOUNDARY HAS
SETTLED IN CENTRAL KANSAS THIS AFTERNOON AND A FEW THUNDERSTORMS
CONTINUE TO DEVELOP TO THE NORTH OF THE BOUNDARY. ANOTHER BOUNDARY
ON THE HIGH PLAINS WILL BE DRIFTING TO THE EAST TONIGHT. THIS WILL
BE WHERE THE CONVECTION STARTS THIS AFTERNOON AND EVENING AND THEN
WILL MOVE TO THE EAST INTO THE AREA LATER TONIGHT. MODELS SUGGEST A
MCS WILL DEVELOP IN THE VICINITY OF THE UPPER LEVEL WAVE AND THEN
MOVE TO THE EAST/SOUTHEAST DURING THE AFTERNOON AND EVENING. THIS
WOULD BE MOVING INTO THE FORECAST AREA DURING THE EVENING HOURS.
THERE IS ENOUGH MOISTURE WITH THIS THAT THERE COULD BE SOME FAIRLY
HEAVY RAINFALL TOTALS WITH THE THUNDERSTORMS. THERE IS PLENTY OF
CAPE TO WORK WITH THIS EVENING AND WITH THE FAIRLY DECENT SHEAR
THERE COULD BE AN ISOLATED TORNADO POSSIBLE.

THUNDERSTORMS MAY LINGER ACROSS THE AREA MONDAY MORNING...BUT MODELS
HAVE DIFFERENT SOLUTIONS REGARDING THIS. THE NAM AND SREF ARE MAINLY
DRY BUT THE GFS LINGERS PRECIPITATION ACROSS THE AREA. WILL KEEP
SOME LOW POPS ON THE IDEA THAT THERE COULD BE SOME LINGERING
CONVECTION. THE NEXT UPPER LEVEL WAVE MOVES INTO THE AREA MONDAY
AFTERNOON AND EVENING. IT IS SLIGHTLY WEAKER...BUT WITH THE MOISTURE
THAT REMAINS AVAILABLE ACROSS THE AREA EXPECT THERE WILL BE SOME
THUNDERSTORMS THAT DEVELOP. THE THUNDERSTORMS SHOULD BE END DURING
THE EVENING.

LONG TERM...STARTING 12Z TUESDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION...SEVERE WEATHER...AND TEMPERATURE
TRENDS. GUIDANCE SUGGESTS THE MID AND UPPER LEVEL FLOW WILL REMAIN
FROM THE NORTHWEST FOR THE MOST PART DURING THE LONG TERM FORECAST
PERIOD. PRECIPITATION CHANCES APPEAR FAIRLY LIMITED TUESDAY WITH
LITTLE TO NO KINEMATIC FORCING TO SPEAK OF...ALTHOUGH THE
NAM...OPERATIONAL GFS AND EC ALL SUGGEST A SMALL SCALE
PERTURBATION COULD SNEAK INTO OUR AREA LATE IN THE DAY AND WITH
ENOUGH LOW LEVEL WARMING...ISOLATED THUNDERSTORM ACTIVITY CANNOT
BE RULED OUT. BETTER CHANCES FOR PRECIPITATION ENTER THE PICTURE
TUESDAY NIGHT INTO WEDNESDAY AS LOW LEVEL RETURN FLOW ESTABLISHES
ITSELF ON THE BACK SIDE OF A SURFACE RIDGE PUSHING OUT OF THE
AREA. LOW LEVEL THETA-E ADVECTION DUE TO RETURN FLOW AND AN
INCREASING LLJ BY EARLY WEDNESDAY MORNING...AS WELL AS WEAK OMEGA
AHEAD OF THE AFOREMENTIONED SMALL SCALE PERTURBATIONS...WILL ALL
AID IN PRECIPITATION PRODUCTION ACROSS THE AREA TUESDAY NIGHT AND
WEDNESDAY. MUCH OF THE SAME IS EXPECTED WEDNESDAY NIGHT AND
THURSDAY BEFORE A LOW LEVEL BAROCLINIC ZONE PUSHES ACROSS THE AREA
FRIDAY...BRINGING ONE MORE CHANCE OF PRECIPITATION BEFORE DRIER
AND COOLER WEATHER INFILTRATE THE AREA LATE FRIDAY ONWARD.

GUIDANCE SUGGESTS LIMITED LOW LEVEL MOISTURE WILL LIKELY ONLY
PROVIDE AFTERNOON 0-1KM MLCAPE VALUES OF 500-800J/KG DURING THE DAY
TUESDAY. THAT BEING SAID...THE UPPER LEVEL JET AXIS IS ALSO EXPECTED
TO POSITION ITSELF OVER THE REGION TUESDAY THUS PROMOTING DEEP LAYER
SHER VALUES OF 40-50KTS. THE SHEAR WILL LIKELY COMPENSATE FOR THE
RELATIVELY LOW VALUES OF INSTABILITY AND AS A RESULT...WILL CONTINUE
MENTIONING A THREAT FOR ISOLATED SEVERE THUNDERSTORMS FOR TUESDAY.
LOW LEVEL MOISTURE RETURN WEDNESDAY ONWARD WILL THEN INCREASE THE
SEVERE WEATHER POTENTIAL THROUGH FROPA ON FRIDAY...THUS WILL ALSO
CONTINUE SEVERE WEATHER MENTION WEDNESDAY THROUGH FRIDAY.

SLIGHTLY COOLER WEATHER IS STILL EXPECTED TUESDAY AS A WEAK SURFACE
RIDGE SETTLES INTO THE AREA. WEDNESDAY WOULD HAVE THE POTENTIAL TO
BE WARMER AS THE SURFACE RIDGE PUSHES EAST OF THE AREA...BUT INCREASED
LOW LEVEL THERMAL ADVECTION AND RESULTANT ISENTROPIC UPGLIDE WILL
LIKELY RESULT IN SIGNIFICANT CLOUD COVER AND PERHAPS PROLONGED
PRECIPITATION ACROSS THE AREA. WENT AHEAD AND CUT WEDNESDAY DIURNALS
DOWN TO AROUND 15 DEGREES ACROSS MUCH OF THE CWA TO ACCOUNT FOR
THIS. WARMER WEATHER SHOULD THEN BE REALIZED THURSDAY BEFORE ANOTHER
ROUND OF COOLER AIR MOVES IN POST-FROPA FRIDAY ONWARD.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...ADO
Hazardous weather outlook, Aug 7, 7:19 PM CDT, 8 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
719 PM CDT SUN AUG 7 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
081200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
719 PM CDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA TONIGHT.
SOME OF THE STORMS COULD BE SEVERE WITH WIND GUSTS TO 70 MPH AND
HAIL TO THE SIZE OF GOLF BALLS THE PRIMARY SEVERE WEATHER
THREATS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT THIS
EVENING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY
THUNDERSTORM THAT DOES DEVELOP...THUS PROVIDING A THREAT FOR
LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST MONDAY THROUGH
FRIDAY. ISOLATED SEVERE WEATHER CANNOT BE RULED OUT DURING THIS TIME
PERIOD...WITH HAIL TO THE SIZE OF QUARTERS AND THUNDERSTORM WIND
GUSTS TO 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. LOCALLY
HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH ANY THUNDERSTORM ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Aug 7, 10:12 PM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1012 PM CDT SUN AUG 7 2011

KSZ019-080400-
MITCHELL KS-
1012 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY
UNTIL 1100 PM CDT...

AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF ASHERVILLE...OR 10 MILES
SOUTH OF BELOIT...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ASHERVILLE...
  SIMPSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3922 9819 3942 9817 3942 9793 3922 9792
      3922 9793 3921 9810
TIME...MOT...LOC 0312Z 288DEG 10KT 3932 9808
Special weather statement, Aug 7, 10:30 PM CDT, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1030 PM CDT SUN AUG 7 2011

KSZ018-080415-
OSBORNE KS-
1030 PM CDT SUN AUG 7 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OSBORNE COUNTY UNTIL
1115 PM CDT...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHEAST OF NATOMA...OR 38 MILES
SOUTHEAST OF PHILLIPSBURG...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  OSBORNE...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3945 9864 3915 9863 3919 9904 3943 9904
TIME...MOT...LOC 0330Z 287DEG 15KT 3930 9888

ADO
Special weather statement, Aug 8, 1:34 AM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
134 AM CDT MON AUG 8 2011

KSZ006-007-NEZ085-086-080715-
JEWELL KS-NUCKOLLS NE-SMITH KS-WEBSTER NE-
134 AM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...SOUTHERN
NUCKOLLS...JEWELL AND NORTHEASTERN SMITH COUNTIES UNTIL 215 AM CDT...

AT 130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
INAVALE TO HARDY...AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  LEBANON...
  WEBBER...
  ESBON...
  LOVEWELL STATE PARK...
  BURR OAK...
  MONTROSE...
  MANKATO...
  FORMOSO...
  JEWELL...
  IONIA...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4000 9783 4000 9793 3965 9792 3964 9857
      3978 9873 4012 9873 4012 9794
TIME...MOT...LOC 0635Z 294DEG 25KT 3998 9856 3996 9787
Special weather statement, Aug 8, 2:28 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
228 AM CDT MON AUG 8 2011

NEZ060-061-072>074-080800-
BUFFALO NE-DAWSON NE-GOSPER NE-KEARNEY NE-PHELPS NE-
228 AM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR PHELPS...WESTERN KEARNEY...
GOSPER...SOUTHEASTERN DAWSON AND BUFFALO COUNTIES UNTIL 300 AM CDT...

AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
MILLER TO 7 MILES SOUTH OF OVERTON TO 6 MILES SOUTHWEST OF ELWOOD...
AND MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  KEARNEY...
  HOLDREGE...
  ELM CREEK...
  BERTRAND...
  AMHERST...
  PLEASANTON...
  ODESSA...
  RIVERDALE...
  LOOMIS...
  POOLE...
  RAVENNA...
  FUNK...
  ATLANTA...
  AXTELL...
  WILCOX...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 245 AND 279.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4044 10010 4045 9999 4056 9999 4068 9963
      4105 9940 4105 9882 4036 9911 4036 10010
TIME...MOT...LOC 0728Z 300DEG 28KT 4099 9929 4064 9952
          4050 9990
Special weather statement, Aug 8, 3:02 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
302 AM CDT MON AUG 8 2011

NEZ061-062-073>075-083>085-080845-
ADAMS NE-BUFFALO NE-FRANKLIN NE-HALL NE-HARLAN NE-KEARNEY NE-PHELPS
NE-WEBSTER NE-
302 AM CDT MON AUG 8 2011

...SIGNIFICANT WEATHER ADVISORY FOR ADAMS...NORTHWESTERN WEBSTER...
SOUTHEASTERN PHELPS...KEARNEY...NORTHEASTERN HARLAN...HALL...FRANKLIN
AND EASTERN BUFFALO COUNTIES UNTIL 345 AM CDT...

AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
POOLE TO 8 MILES NORTH OF MINDEN TO HOLDREGE...AND MOVING SOUTHEAST
AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  HASTINGS...
  RAGAN...
  MINDEN...
  WILCOX...
  SHELTON...
  HEARTWELL...
  NORMAN...
  HILDRETH...
  WOOD RIVER...
  KENESAW...
  PROSSER...
  HOLSTEIN...
  UPLAND...
  ALDA...
  ROSELAND...
  JUNIATA...
  CAMPBELL...
  HANSEN...
  DONIPHAN...
  AYR...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 278 AND 316.

LAT...LON 4064 9902 4105 9889 4105 9887 4090 9829
      4035 9833 4006 9882 4035 9956
TIME...MOT...LOC 0803Z 298DEG 31KT 4092 9880 4059 9891
          4038 9929

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:28 PM CDTSevere Thunderstorm WarningGIDDawson47 min
Aug 7, 7:43 PM CDTSevere Thunderstorm WarningGIDBuffalo, Sherman32 min
Aug 7, 8:12 PM CDTSevere Thunderstorm WarningGIDBuffalo, Hall, Howard, Sherman33 min
Aug 7, 8:51 PM CDTSpecial Weather StatementGIDHamilton24 min
Aug 7, 9:04 PM CDTSpecial Weather StatementGIDHamilton, Merrick, Polk, York41 min
Aug 8, 2:28 AM CDTSpecial Weather StatementGIDBuffalo, Gosper, Phelps32 min
Aug 8, 3:02 AM CDTSpecial Weather StatementGIDAdams, Franklin, Hall, Kearney43 min
Aug 8, 3:21 AM CDTSevere Thunderstorm WarningGIDAdams, Kearney24 min
Aug 8, 4:01 AM CDTSpecial Weather StatementGIDNuckolls44 min
Aug 8, 4:18 AM CDTSevere Thunderstorm WarningGIDClay, Fillmore, Nuckolls, Thayer42 min
Aug 8, 5:01 AM CDTSpecial Weather StatementGIDFillmore, Thayer29 min
Aug 8, 6:51 PM CDTSpecial Weather StatementGIDDawson54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.